Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

14 years has seizure. Born with a cerebral haemmoraghe and obstructive hydro cephallus. Looking for cure

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 325 Questions
Hi Doc
My son aged about 14 years has seizure problems. He was born with a Cerebral Haemmoraghe and Obstructive Hydro Cephallus which got resolved on it own. He had two episodes of Seizures in teh last one year. He is a special child with minor dislexia. He used to have seizures until 5 years during which he was on sodium Valporate, Epival and Tegretal. Post that the medications were stopped by our doc and he did not have any seizures till last year.

He had a mild seizure episode last year and was hospitalised for two days. Initially he was put on Encorate Chrono 300 x 2 times, which was later changed to levipil 300 + 500. Since then there has been drastic changes in his behaviour. He is becoming more and more irritated and is more hyderactive now. Pl. suggest what are all the side effects of the medicine and is this current status caused because of this and what would be his future. How can we take care of him.
Posted Wed, 1 Aug 2012 in Epilepsy
Answered by Dr. Rajeev Chavda 33 minutes later
Thanks for using the XXXXXXX I am happy to address your questions, Levipil contains the active ingredient levitiracetam, which is used to help control seizures in epilepsy. It is generally well tolerated, but may cause drowsiness, weakness, unsteady gait, coordination problems, headache, pain, anxiety, irritability or agitation, dizziness, mood changes, nervousness. Serious side effects may include depression, hallucinations, suicidal thoughts, itching, rash, swelling of the face. It maybe suggested that the addition of pyridoxine (vitamin B6) may curtail some of the psychiatric symptoms. Levetiracetam must be taken regularly for it to work well. Do not skip any doses. If your child is having any of the above side effects, will recommend you visit your clinician for alternatives. Do not stop taking it unless instructed by your doctor. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor